Alert archive / California / Gale Watches in 2016

Gale Watch 32, NWS Eureka, CA

November 23, 2016

NWS Eureka, CA issued this gale watch at Nov 23, 2016, 3:35 AM PST. It took effect at Nov 24, 2016, 9:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 23, 2016, 3:35 AM PST (11:35 UTC)
In effect from
Nov 24, 2016, 9:00 AM PST
Expired
Nov 23, 2016, 2:30 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

709 
WHUS76 KEKA 231135
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
335 AM PST WED NOV 23 2016

PZZ450-231945-
/O.NEW.KEKA.SC.Y.0111.161123T1135Z-161125T0200Z/
/O.NEW.KEKA.GL.A.0032.161125T0200Z-161125T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
335 AM PST WED NOV 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THURSDAY. A GALE
WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM
THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. 

* WINDS...SOUTH WINDS INCREASING TONIGHT THROUGH THURSDAY TO NEAR
  GALE FORCE THURSDAY NIGHT.

* WAVES/SEAS...WEST SWELL BUILDING TODAY TO 12 TO 14 FEET AT 15
  SECONDS WILL REMAIN ELEVATED INTO THE WEEKEND. STEEP SHORT
  PERIOD SEAS WILL DEVELOP ON THURSDAY AS THE SOUTHERLY WINDS
  INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-231945-
/O.NEW.KEKA.SC.Y.0111.161123T1135Z-161126T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
335 AM PST WED NOV 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST SATURDAY. 

* WINDS...SOUTHERLY WINDS INCREASING TONIGHT INTO THURSDAY. GUSTS
  UP TO 30 KT POSSIBLE NEAR CAPE MENDOCINO THURSDAY AFTERNOON AND
  NIGHT.

* WAVES/SEAS...WEST SWELL BUILDING TODAY TO 12 TO 14 FEET AT 15
  SECONDS WILL REMAINING ELEVATED INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-231945-
/O.EXT.KEKA.SC.Y.0110.000000T0000Z-161124T1700Z/
/O.NEW.KEKA.GL.A.0032.161124T1700Z-161125T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
335 AM PST WED NOV 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT. 

* WINDS...SOUTH WINDS INCREASING TONIGHT THROUGH THURSDAY TO GALE
  FORCE THURSDAY AND THURSDAY NIGHT.

* WAVES/SEAS...WEST SWELL BUILDING TODAY TO 12 TO 14 FEET AT 15
  SECONDS WILL REMAIN ELEVATED INTO THE WEEKEND. STEEP SHORT
  PERIOD SEAS WILL DEVELOP ON THURSDAY AS THE SOUTHERLY WINDS
  INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-231945-
/O.CON.KEKA.SC.Y.0110.000000T0000Z-161126T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
335 AM PST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
SATURDAY...

* WINDS...SOUTHERLY WINDS INCREASING TONIGHT INTO THURSDAY. GUSTS
  UP TO NEAR GALE FORCE POSSIBLE IN THE NORTHERN PORTION THURSDAY
  INTO THURSDAY NIGHT.

* WAVES/SEAS...WEST SWELL BUILDING TODAY TO 12 TO 14 FEET AT 15
  SECONDS WILL REMAINING ELEVATED INTO THE WEEKEND. STEEP SHORT
  PERIOD SEAS WILL DEVELOP ON THURSDAY AS THE SOUTHERLY WINDS
  INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
493 
WHUS76 KEKA 231636
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
836 AM PST WED NOV 23 2016

PZZ450-240045-
/O.CON.KEKA.SC.Y.0111.000000T0000Z-161125T0200Z/
/O.CON.KEKA.GL.A.0032.161125T0200Z-161125T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
836 AM PST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* WINDS...SOUTH WINDS INCREASING TONIGHT THROUGH THURSDAY TO 
  NEAR GALE FORCE THURSDAY NIGHT. 

* WAVES/SEAS...WEST SWELL 12 TO 14 FEET AT 15 SECONDS WILL REMAIN
  ELEVATED THROUGH THIS WEEKEND. STEEP SHORT PERIOD SEAS WILL
  DEVELOP THURSDAY AS SOUTHERLY WINDS INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-240045-
/O.CON.KEKA.SC.Y.0110.000000T0000Z-161124T1700Z/
/O.CON.KEKA.GL.A.0032.161124T1700Z-161125T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
836 AM PST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* WINDS...SOUTH WINDS INCREASING TONIGHT THROUGH THURSDAY TO 
  GALE FORCE THURSDAY AND THURSDAY NIGHT. 

* WAVES/SEAS...WEST SWELL 12 TO 14 FEET AT 15 SECONDS WILL REMAIN
  ELEVATED THROUGH THIS WEEKEND. STEEP SHORT PERIOD SEAS WILL
  DEVELOP THURSDAY AS SOUTHERLY WINDS INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-240045-
/O.CON.KEKA.SC.Y.0111.000000T0000Z-161126T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
836 AM PST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
SATURDAY...

* WINDS...SOUTHERLY WINDS INCREASING TONIGHT INTO THURSDAY. 
  GUSTS UP TO 30 KT POSSIBLE NEAR CAPE MENDOCINO THURSDAY 
  AFTERNOON AND THURSDAY NIGHT. 

* WAVES/SEAS...WEST SWELL 12 TO 14 FEET AT 15 SECONDS WILL REMAIN
  ELEVATED THROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-240045-
/O.CON.KEKA.SC.Y.0110.000000T0000Z-161126T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
836 AM PST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
SATURDAY...

* WINDS...SOUTHERLY WINDS INCREASING TONIGHT INTO THURSDAY. GUSTS
  NEAR GALE FORCE POSSIBLE ACROSS THE NORTHERN PORTION THURSDAY
  THROUGH THURSDAY NIGHT.

* WAVES/SEAS...WEST SWELL 12 TO 14 FEET AT 15 SECONDS WILL REMAIN
  ELEVATED THROUGH THIS WEEKEND. STEEP SHORT PERIOD SEAS WILL
  DEVELOP THURSDAY AS SOUTHERLY WINDS INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
475 
WHUS76 KEKA 232230
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PST WED NOV 23 2016

PZZ450-240630-
/O.CON.KEKA.SC.Y.0111.000000T0000Z-161125T0200Z/
/O.UPG.KEKA.GL.A.0032.161125T0200Z-161125T1100Z/
/O.NEW.KEKA.GL.W.0060.161125T0200Z-161125T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
230 PM PST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST
THURSDAY...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 3 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 3 AM PST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS INCREASING TONIGHT THROUGH THURSDAY TO GALE
  FORCE THURSDAY NIGHT.

* WAVES/SEAS...WEST SWELL 12 TO 14 FEET AT 15 SECONDS WILL 
  REMAIN ELEVATED THROUGH THIS WEEKEND. STEEP SHORT PERIOD SEAS 
  WILL DEVELOP THURSDAY AS SOUTHERLY WINDS INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-240630-
/O.EXT.KEKA.SC.Y.0110.000000T0000Z-161124T1100Z/
/O.UPG.KEKA.GL.A.0032.161124T1700Z-161125T1100Z/
/O.NEW.KEKA.GL.W.0060.161124T1100Z-161125T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 PM PST WED NOV 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 3 AM THURSDAY TO 3 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO 3 AM PST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS INCREASING THROUGH THURSDAY TO GALE FORCE
  THURSDAY AND THURSDAY NIGHT.

* WAVES/SEAS...WEST SWELL 12 TO 14 FEET AT 15 SECONDS WILL 
  REMAIN ELEVATED THROUGH THIS WEEKEND. STEEP SHORT PERIOD SEAS 
  WILL DEVELOP THURSDAY AS SOUTHERLY WINDS INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-240630-
/O.EXT.KEKA.SC.Y.0111.000000T0000Z-161127T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
230 PM PST WED NOV 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...SOUTHERLY WINDS INCREASING TONIGHT INTO THURSDAY. 
  GUSTS UP TO 30 KT POSSIBLE NEAR CAPE MENDOCINO THURSDAY 
  AFTERNOON AND THURSDAY NIGHT. 

* WAVES/SEAS...WEST SWELL 12 TO 14 FEET AT 15 SECONDS WILL 
  REMAIN ELEVATED THROUGH THIS WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-240630-
/O.EXT.KEKA.SC.Y.0110.000000T0000Z-161127T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PST WED NOV 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...SOUTHERLY WINDS INCREASING TONIGHT INTO THURSDAY. GUSTS
  UP TO GALE FORCE POSSIBLE ACROSS THE NORTHERN PORTION THURSDAY
  THROUGH THURSDAY NIGHT.

* WAVES/SEAS...WEST SWELL 12 TO 14 FEET AT 15 SECONDS WILL 
  REMAIN ELEVATED THROUGH THIS WEEKEND. STEEP SHORT PERIOD SEAS 
  WILL DEVELOP THURSDAY AS SOUTHERLY WINDS INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Nov 22, 3:45 PM PST, 11 hours 50 minutes earlier.

Area forecast discussion, Nov 22, 3:45 PM PST, 11 hours 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
345 PM PST Tue Nov 22 2016

.SYNOPSIS...
Rain will overspread the region this evening, with embedded lines of
isolated thunderstorms. Given the low freezing levels aloft, and
strong shower or thunderstorm will likely produce small hail and
gusty winds. As colder air filters into the region, snow levels will
drop into the 3500 to 4000 feet range, with mountain snows likely.
At this time, no major roadways will be impacted, except highway 3
near Scott Mountain for those of you who have travel plans. The
steady rainfall will become more showery in nature for tomorrow and
Thursday, before a more intense system brings widespread steadier
and heavier rainfall for the weekend.

&&

.DISCUSSION...
The more active weather is upon us as we speak, as a line of
embedded heavier rainfall is approaching the Redwood Coast. A
cold front was located about 60 miles offshore, and will cross the
region overnight. Showers and isolated thunderstorms will develop
ahead of the front, with a steadier rain and embedded
thunderstorms likely behind it. No lightning has been detected as
of yet, but the higher dbz returns have been close to the level
needed for charge separation. Small hail was observed in a less
intense shower earlier at Crescent City, and these heavier lines
of showers or isolated thunderstorms will likely have small hail,
possibly enough to cover the road. Given the heavy rainfall in the
larger rain shield, and possibility of hail, everyone is
encouraged to use caution and plan extra time while traveling. At
this time, no hydro concerns are anticipated, aside from some
potential minor flooding in poor drainage areas.

Colder air filtering into the region behind the front will drop snow
levels to near 3500 feet. No major roadways are expected to be
impacted. Rainfall will become more showery in nature tomorrow
through Thursday, before another system brings another round of
heavier rainfall for the weekend, and yet another system for early
next week. /PD

&&

.AVIATION...
A cold front is approaching the area bringing gusty
southerly winds mainly along the coast. These winds are peaking
around 25 to 30 kt at the coast and will be weaker as it moves
inland. Heavy rain is expected as the front moves through as
well. This will bring conditions down to MVFR at least as it moves
onshore. Later this evening and tonight there will be showers
behind the front. There is a slight chance for thunderstorms with
this front. There may be locally lower conditions in these
showers, but generally VFR conditions are expected. Wednesday
showers are expected to diminish through the day. Light southerly
winds will persist. /MKK

&&

.MARINE...
The cold front is currently bringing gusty southerly
winds to the waters this afternoon. These winds will diminish
rapidly tonight as the front moves onshore. There will be a brief
window of lower seas tonight before the seas increase again late
tonight. Wednesday seas will peak around 15 feet at seconds. Winds
will be light to moderate. Seas will remain elevated through the
end of the week. /MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 5 PM PST this afternoon for PZZ450-
     455.

     Gale Warning until 4 PM PST this afternoon for PZZ470.

     Small Craft Advisory until 2 AM PST Saturday for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 22, 11:57 AM PST, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
1157 AM PST TUE NOV 22 2016

CAZ101-103-104-232000-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
1157 AM PST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL BRING RAIN TO THE REGION LATE THIS AFTERNOON
AND A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT.

GUSTY WINDS TO 35 MPH ARE EXPECTED OVER THE RIDGES THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WET AND ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ102-105-106-232000-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-
1157 AM PST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL BRING RAIN TO THE REGION THIS EVENING AND A
SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. SNOW LEVELS WILL FALL TO
3500 TO 4000 FEET TONIGHT.

GUSTY WINDS TO 35 MPH ARE EXPECTED OVER THE RIDGES THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WET AND ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ107-108-111-232000-
NORTHERN TRINITY-SOUTHERN TRINITY-NORTHEASTERN MENDOCINO INTERIOR-
1157 AM PST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL BRING RAIN TO THE REGION TONIGHT. SNOW LEVELS
WILL FALL TO 3500 TO 4000 FEET TONIGHT. UP TO AN INCH OF SNOW WILL
BE POSSIBLE ON PASSES PRIMARILY ALONG HIGHWAY 36.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WET AND ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ109-232000-
MENDOCINO COAST-
1157 AM PST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL BRING RAIN TO THE REGION LATE THIS AFTERNOON
AND A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WET AND ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ110-112-113-232000-
NORTHWESTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
1157 AM PST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL BRING RAIN TO THE REGION TONIGHT.
SNOW LEVELS WILL FALL TO 3500 TO 4000 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WET AND ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 23, 1:01 AM PST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
101 AM PST WED NOV 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     MARINE TSTM WIND 2 WSW FAIRHAVEN         40.77N 124.23W
11/22/2016  M49 MPH          HUMBOLDT           CA   C-MAN STATION

            PEAK WIND GUST OF 42.9 KNOTS.

&&

RPA
Special weather statement, Nov 23, 2:22 AM PST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
222 AM PST WED NOV 23 2016

CAZ103>106-231100-
NORTHERN HUMBOLDT INTERIOR CA-NORTHERN HUMBOLDT COAST CA-
SOUTHWESTERN HUMBOLDT CA-SOUTHERN HUMBOLDT INTERIOR CA-
222 AM PST WED NOV 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUMBOLDT COUNTY UNTIL 300
AM PST...

AT 221 AM PST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 14 MILES WEST OF MCKINLEYVILLE TO 16 MILES
SOUTHWEST OF EUREKA TO 12 MILES SOUTHWEST OF PETROLIA. MOVEMENT WAS
EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
EUREKA...ARCATA...HONEYDEW...FORTUNA...RIO DELL...TRINIDAD...
PETROLIA...MCKINLEYVILLE...SCOTIA...FERNDALE...BLUE LAKE...LOLETA...
FRESHWATER...FERNBRIDGE...HUMBOLDT HILL...CAPETOWN AND FAIRHAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4060 12442 4102 12425 4106 12427 4122 12388
      4084 12399 4065 12412 4021 12401 4016 12431
      4029 12441
TIME...MOT...LOC 1021Z 247DEG 18KT 4095 12437 4071 12444 4052 12457
4022 12449

RPA
Special weather statement, Nov 23, 2:59 AM PST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
259 AM PST WED NOV 23 2016

CAZ103>106-231130-
NORTHERN HUMBOLDT INTERIOR CA-NORTHERN HUMBOLDT COAST CA-
SOUTHWESTERN HUMBOLDT CA-SOUTHERN HUMBOLDT INTERIOR CA-
259 AM PST WED NOV 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 330
AM PST...

AT 258 AM PST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM EUREKA TO NEAR FORTUNA TO 7 MILES WEST OF RIO
DELL. MOVEMENT WAS NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
EUREKA...ARCATA...GRIZZLY CREEK REDWOODS STATE PARK...HOOPA...WILLOW
CREEK...FORTUNA...RIO DELL...MAPLE CREEK...SCOTIA...PEPPERWOOD...
CARLOTTA...BRIDGEVILLE...FERNDALE...BLUE LAKE...KNEELAND...LOLETA...
FRESHWATER...FERNBRIDGE...HUMBOLDT HILL AND ROHNERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4062 12430 4082 12421 4108 12364 4080 12377
      4047 12380 4040 12432
TIME...MOT...LOC 1058Z 246DEG 29KT 4080 12416 4065 12423 4047 12425

KML

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 4:41 PM PSTSpecial Weather StatementEKAHumboldt34 min
Nov 22, 4:52 PM PSTSpecial Weather StatementEKA23 min
Nov 23, 1:34 AM PSTSpecial Marine WarningEKA26 min
Nov 23, 2:00 AM PSTSpecial Marine WarningEKA30 min
Nov 23, 2:08 AM PSTSpecial Marine WarningEKA22 min
Nov 23, 2:22 AM PSTSpecial Weather StatementEKAHumboldt38 min
Nov 23, 2:33 AM PSTSpecial Marine WarningEKA27 min
Nov 23, 2:47 AM PSTSpecial Marine WarningEKA28 min
Nov 23, 2:59 AM PSTSpecial Weather StatementEKAHumboldt31 min
Nov 23, 3:35 AM PSTSmall Craft AdvisoryEKA6 days
Nov 23, 5:45 AM PSTWinter Weather AdvisoryEKATrinity4 hr
Nov 23, 2:30 PM PSTGale WarningEKA37 hr

Nearby

Gale Watches in California, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.